Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Journal of Algebraic Geometry
Journal of Algebraic Geometry
  
Online ISSN 1534-7486; Print ISSN 1056-3911
 

Multigraded Hilbert schemes


Authors: Mark Haiman and Bernd Sturmfels
Journal: J. Algebraic Geom. 13 (2004), 725-769
Published electronically: March 15, 2004
MathSciNet review: 2073194
Full-text PDF

Abstract | References | Additional Information

Abstract: We introduce the multigraded Hilbert scheme, which parametrizes all homogeneous ideals with fixed Hilbert function in a polynomial ring that is graded by any abelian group. Our construction is widely applicable, it provides explicit equations, and it allows us to prove a range of new results, including Bayer's conjecture on equations defining Grothendieck's classical Hilbert scheme and the construction of a Chow morphism for toric Hilbert schemes.


References [Enhancements On Off] (What's this?)

  • 1. M. Artin and J. J. Zhang, Abstract Hilbert schemes, Algebr. Represent. Theory 4 (2001), no. 4, 305-394.
  • 2. David Bayer, Sorin Popescu, and Bernd Sturmfels, Syzygies of unimodular Lawrence ideals, J. Reine Angew. Math. 534 (2001), 169-186, arXiv:math.AG/9912247.
  • 3. David Bayer, The division algorithm and the Hilbert scheme, Ph.D. thesis, Harvard University, 1982.
  • 4. Yuri Berest and George Wilson, Automorphisms and ideals of the Weyl algebra, Math. Ann. 318 (2000), no. 1, 127-147, arXiv:math.QA/0102190.
  • 5. L. J. Billera, I. M. Gel'fand, and B. Sturmfels, Duality and minors of secondary polyhedra, J. Combin. Theory Ser. B 57 (1993), no. 2, 258-268.
  • 6. Michel Brion, Group completions via Hilbert schemes, J. Algebraic Geom. 12 (2003), 605-626.
  • 7. David A. Cox, The homogeneous coordinate ring of a toric variety, J. Algebraic Geom. 4 (1995), no. 1, 17-50, arXiv:alg-geom/9210008.
  • 8. David Eisenbud, Gunnar Floystad, and Frank-Olaf Schreyer, Sheaf cohomology and free resolutions over exterior algebras, Trans. Amer. Math. Soc. 355 (2003), 4397-4426.
  • 9. David Eisenbud and Joe Harris, The geometry of schemes, Graduate Texts in Mathematics, vol. 197, Springer-Verlag, New York, 2000.
  • 10. Laurent Evain, Irreducible components of the equivariant punctual Hilbert schemes, Electronic preprint, arXiv:math.AG/0106218, 2001.
  • 11. -, Incidence relations among the Schubert cells of equivariant punctual Hilbert schemes, Math. Z. 242 (2002), no. 4, 743-759, arXiv:math.AG/0005233.
  • 12. John Fogarty, Algebraic families on an algebraic surface, Amer. J. Math 90 (1968), 511-521.
  • 13. William Fulton, Introduction to toric varieties, Annals of Mathematics Studies, vol. 131, Princeton University Press, Princeton, NJ, 1993, The William H. Roever Lectures in Geometry.
  • 14. S. Gastaminza, J. A. de la Peña, M. I. Platzeck, M. J. Redondo, and S. Trepode, Finite-dimensional algebras with vanishing Hochschild cohomology, J. Algebra 212 (1999), no. 1, 1-16.
  • 15. Gerd Gotzmann, Eine Bedingung für die Flachheit und das Hilbertpolynom eines graduierten Ringes, Math. Z. 158 (1978), no. 1, 61-70.
  • 16. Robin Hartshorne, Connectedness of the Hilbert scheme, Inst. Hautes Études Sci. Publ. Math. (1966), no. 29, 5-48.
  • 17. Serkan Hosten, Diane Maclagan, and Bernd Sturmfels, Supernormal vector configurations, Journal of Algebraic Combinatorics, to appear.
  • 18. Anthony Iarrobino and Vassil Kanev, Power sums, Gorenstein algebras, and determinantal loci, Lecture Notes in Mathematics, vol. 1721, Springer-Verlag, Berlin, 1999, Appendix C by Iarrobino and Steven L. Kleiman.
  • 19. Anthony A. Iarrobino, Punctual Hilbert schemes, Mem. Amer. Math. Soc. 10 (1977), no. 188, viii+112.
  • 20. Diane Maclagan, Antichains of monomial ideals are finite, Proc. Amer. Math. Soc. 129 (2001), no. 6, 1609-1615 (electronic).
  • 21. Diane Maclagan and Gregory G. Smith, Multigraded Castelnuovo-Mumford Regularity, math.AC/0305214.
  • 22. David Mumford and John Fogarty, Geometric invariant theory, second ed., Springer-Verlag, Berlin, 1982.
  • 23. Hiraku Nakajima, Lectures on Hilbert schemes of points on surfaces, American Mathematical Society, Providence, RI, 1999.
  • 24. Iku Nakamura, Hilbert schemes of abelian group orbits, J. Algebraic Geom. 10 (2001), no. 4, 757-779.
  • 25. Irena Peeva and Mike Stillman, Local equations for the toric Hilbert scheme, Adv. in Appl. Math. 25 (2000), no. 4, 307-321.
  • 26. -, Toric Hilbert schemes, Duke Math. J. 111 (2002), no. 3, 419-449.
  • 27. Mutsumi Saito, Bernd Sturmfels, and Nobuki Takayama, Gröbner deformations of hypergeometric differential equations, Algorithms and Computation in Mathematics, vol. 6, Springer-Verlag, Berlin, 2000.
  • 28. Francisco Santos, Non-connected toric Hilbert schemes, Electronic preprint, arXiv:math.CO/0204044, 2003.
  • 29. Bernd Sturmfels, The geometry of $A$-graded algebras, Electronic preprint, arXiv:alg-geom/9410032, 1994.
  • 30. -, Gröbner bases and convex polytopes, University Lecture Series, vol. 8, American Mathematical Society, Providence, RI, 1996.


Additional Information

Mark Haiman
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720

Bernd Sturmfels
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720

DOI: http://dx.doi.org/10.1090/S1056-3911-04-00373-X
PII: S 1056-3911(04)00373-X
Received by editor(s): June 10, 2002
Published electronically: March 15, 2004
Additional Notes: The first author’s research was supported in part by NSF grant DMS-0070772. The second author’s research was supported in part by NSF grant DMS-9970254


Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2014 University Press, Inc.
Comments: jag-query@ams.org
AMS Website